MAUDE Adverse Event Report: BECTON DICKINSON, S.A. CONNECTOR LUER LOCK C35; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. CONNECTOR LUER LOCK C35; INTRAVASCULAR ADMINISTRATION SET
Model Number 515200
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that leakage occurred during use with a connector luer lock c35.The following information was provided by the initial reporter, "the event took place during the manual administration of chemotherapy performed by the ist.It was impossible to adapt one syringe to both.The preparation service was called and comes to collect the defective product.The second syringe fit.Administration was carried out according to the protocol without incidents.When the syringe's removed, while the entire product was being administered, a quantity of the product escapes from the syringe (safety adapter) splashing onto the care trolley.The service manager was informed.The preparation service was informed of this.The syringe was kept in the service.Neither the patient nor the caregiver had direct contact with the cytotoxic product.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary no photos or physicals samples that display the reported issue were provided for investigation.A device history review was performed for reported lot 1905113, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Ten retained samples of the same lot were used for additional evaluation.The samples were visually inspected, no damage or defects was observed on any of the connectors or luer connections.Functional testing was completed, solution was withdrawn from a vial, then connecting the syringe and injector to five of the sample connectors.In all cases the product functioned properly, liquid passed through the system without issue and no leakages were identified.Leakage testing was then performed on the five additional retained samples, using a sample injector to penetrate the connector membrane ten times.All results were found to be acceptable with no leaks identified.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.Complaints received for this defect and device will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
CONNECTOR LUER LOCK C35
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9512913
Report Number3003152976-2019-00873
Device Sequence Number2535349
Product Code ONB
UDI-Device Identifier30382905152000
UDI-Public30382905152000
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number515200
Device Catalogue Number515200
Device Lot Number1905113
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;